Osaka Journal of Mathematics

Trilinear forms and Chern classes of Calabi--Yau threefolds

Atsushi Kanazawa and P.M.H. Wilson

Full-text: Open access

Abstract

Let $X$ be a Calabi--Yau threefold and $\mu$ the symmetric trilinear form on the second cohomology group $H^{2}(X,\mathbb{Z})$ defined by the cup product. We investigate the interplay between the Chern classes $c_{2}(X)$, $c_{3}(X)$ and the trilinear form $\mu$, and demonstrate some numerical relations between them. When the cubic form $\mu(x,x,x)$ has a linear factor over $\mathbb{R}$, some properties of the linear form and the residual quadratic form are also obtained.

Article information

Source
Osaka J. Math. Volume 51, Number 1 (2014), 203-215.

Dates
First available in Project Euclid: 8 April 2014

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1396966232

Mathematical Reviews number (MathSciNet)
MR3192539

Zentralblatt MATH identifier
1299.14035

Subjects
Primary: 14J32: Calabi-Yau manifolds 14F45: Topological properties

Citation

Kanazawa, Atsushi; Wilson, P.M.H. Trilinear forms and Chern classes of Calabi--Yau threefolds. Osaka J. Math. 51 (2014), no. 1, 203--215.https://projecteuclid.org/euclid.ojm/1396966232


Export citation

References

  • M.-C. Chang and H. Kim: The Euler number of certain primitive Calabi–Yau threefolds, Math. Proc. Cambridge Philos. Soc. 128 (2000), 79–86.
  • J.-P. Demailly, T. Peternell and M. Schneider: Compact complex manifolds with numerically effective tangent bundles, J. Algebraic Geom. 3 (1994), 295–345.
  • K. Hashimoto and A. Kanazawa: Calabi–Yau Threefolds of Type K (I): Classification, preprint.
  • K. Hashimoto and A. Kanazawa: Calabi–Yau Threefolds of Type K (II): Mirror Symmetry, preprint.
  • S. Hosono, B.H. Lian and S.-T. Yau: GKZ-generalized hypergeometric systems in mirror symmetry of Calabi–Yau hypersurfaces, Comm. Math. Phys. 182 (1996), 535–577.
  • B. Hunt: A bound on the Euler number for certain Calabi–Yau $3$-folds, J. Reine Angew. Math. 411 (1990), 137–170.
  • R. Lazarsfeld: Positivity in Algebraic Geometry, II, Springer, Berlin, 2004.
  • \begingroup Y. Miyaoka: The Chern classes and Kodaira dimension of a minimal variety; in Algebraic Geometry, Sendai, 1985, Adv. Stud. Pure Math. 10, North-Holland, Amsterdam, 1987, 449–476. \endgroup
  • Ch. Okonek and A. Van de Ven: Cubic forms and complex $3$-folds, Enseign. Math. (2) 41 (1995), 297–333.
  • K. Oguiso: On polarized Calabi–Yau $3$-folds, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 38 (1991), 395–429.
  • K. Oguiso and T. Peternell: On polarized canonical Calabi–Yau threefolds, Math. Ann. 301 (1995), 237–248.
  • M. Reid: Quadrics through a canonical surface; in Algebraic Geometry (L'Aquila, 1988), Lecture Notes in Math. 1417, Springer, Berlin, 1990, 191–213.
  • R. Schimmrigk: Scaling behavior on the space of Calabi–Yau manifolds; in Mirror Symmetry, II, AMS/IP Stud. Adv. Math. 1, Amer. Math. Soc., Providence, RI, 1997, 443–453.
  • C.T.C. Wall: Classification problems in differential topology V. On certain 6-manifolds, Inv. Math. 1 (1966), 355-374.
  • P.M.H. Wilson: Calabi–Yau manifolds with large Picard number, Invent. Math. 98 (1989), 139–155.
  • P.M.H. Wilson: The Kähler cone on Calabi–Yau threefolds, Invent. Math. 114 (1993), 231–233.
  • P.M.H. Wilson: Minimal models of Calabi–Yau threefolds; in Classification of Algebraic Varieties (L'Aquila, 1992), Contemp. Math. 162, Amer. Math. Soc., Providence, RI, 1994, 403–410.
  • P.M.H. Wilson: The role of $c_{2}$ in Calabi–Yau classification–-a preliminary survey; in Mirror Symmetry, II, AMS/IP Stud. Adv. Math. 1, Amer. Math. Soc., Providence, RI, 1997, 381–392. \endthebibliography*